Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 12, 2008, 6:54 AM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 6:54 AM CDT (11:54 UTC)
- Expired
- Aug 12, 2008, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 121154
FFWSHV
LAC073-111-121545-
/O.NEW.KSHV.FF.W.0050.080812T1154Z-080812T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1045 AM CDT
* AT 649 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...RICHWOOD AND FARMERVILLE
UPWARDS OF TWO INCHES OF RAIN HAS FALLEN IN THE MONROE AREA...DURING
THE PAST THREE HOURS...WITH ADDITIONAL RAINFALL AMOUNTS OF NEAR TWO
INCHES POSSIBLE DURING THE MORNING HOURS...IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3239 9200 3228 9203 3226 9211 3228 9230
3232 9230 3241 9241 3267 9241 3268 9250
3286 9261 3298 9242 3296 9207 3280 9204
3273 9206 3271 9204 3271 9197 3266 9194
3266 9190 3258 9192 3253 9190
$$
VII1 follow-up statement
000
WGUS74 KSHV 121547
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT TUE AUG 12 2008
LAC073-111-121553-
/O.EXP.KSHV.FF.W.0050.000000T0000Z-080812T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION LA-OUACHITA LA-
1047 AM CDT TUE AUG 12 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR OUACHITA
AND UNION PARISHES...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1045 AM FOR
OUACHITA AND UNION PARISHES IN NORTHCENTRAL LOUISIANA. HOWEVER...A
LARGE AREA OF LIGHT TO MODERATE RAIN IS NOW SPREADING INTO THE AREA
THIS MORNING...WITH MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES ACROSS OUACHITA PARISH...AND AMOUNTS OF A QUARTER TO
HALF AN INCH ACROSS UNION PARISH.
ACCORDING TO LOCAL LAW ENFORCEMENT...ROADWAYS ACROSS THE AREA ARE IN
GOOD SHAPE...WITH NO FLOODED ROADS OR ROAD CLOSURES LISTED AT THIS
TIME. HOWEVER...SHOULD PROLONGED HEAVY RAINFALL PERSIST OVER THE
AREA FOR A GIVEN PERIOD OF TIME OVER THE ALREADY SATURATE GROUNDS...A NEW
FLASH FLOOD WARNING WILL BE NEEDED...AS THE AREA HAS SEEN WIDESPREAD
FOUR TO EIGHT INCH PLUS RAINFALL TOTALS SINCE MONDAY MORNING.
LAT...LON 3239 9200 3228 9203 3226 9211 3228 9230
3232 9230 3241 9241 3267 9241 3268 9250
3286 9261 3298 9242 3296 9207 3280 9204
3273 9206 3271 9204 3271 9197 3266 9194
3266 9190 3258 9192 3253 9190
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:22 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 12, 3:22 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 AM CDT TUE AUG 12 2008
.DISCUSSION...
LARGE MCS CURRENTLY COVERS MOST OF NE TX...AND SW AR. AXIS OF HEAVY
RAINFALL SHIFT INTO NORTH LA...WITH SFC LOW MOVG EAST NEAR I-20.
THUS...RAINFALL THREAT MAY INTENSIFY THROUGH MIDDAY...WITH PCPN WATER
VALUES NEAR 2.5 INCHES. COOL FRONT TO PUSH THRU TUE AFTN...RAIN CHANCES
TO DIMINISH QUICKLY. TAPERED OFF PCPN FROM THE NW A BIT FASTER ON
THIS PACKAGE. MID LVLS DRY OUT QUICKLY IN DEEP NW FLOW. UPPER LOW
TO SET UP OVER MIDWEST STATES...WILL RESULT IN DEEP SW FLOW. RAIN
CHANCES APPEAR TO BE QUITE HIGH IN THE SUNDAY THRU TUESDAY TIME
FRAME...BUT WILL STAY WITH SCATTERED POPS THIS FAR OUT AS A LITTLE
SCEPTICAL THAT AS JUICY AN AIRMASS WILL RETURN TO THE AREA...UNDER
SW...RATHER THAN NW FLOW ALOFT. LIMITED COOLING ALOFT WILL RETAIN
MAIN THREAT FOR HEAVY RAIN...BUT MAY CONTINUE TO SEE INTENSE LTG AND
SOME BOWING IN STRONGEST STORMS TODAY./VII/
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
ACROSS THE AREA THROUGH AT LEAST 18Z...THEN CONVECTION SHOULD BEGIN
TO END FROM WEST TO EAST. WIDESPREAD IFR CIGS EXPECTED IN AREAS
RECEIVING RAINFALL WITH IFR CONDITIONS CONTINUING THROUGH AT LEAST
15Z. VSBYS BRIEFLY FALLING TO IFR/LIFR IN HEAVY
CONVECTION...OTHERWISE WIDESPREAD MVFR IN FOG. OUTSIDE OF
CONVECTIVE AREAS...MAINLY VFR... WITH PERIODS OF MVFR CIGS BETWEEN
09Z AND 15Z. STATIONARY FRONTAL BOUNDARY NEAR A PRX TO GGG TO AEX
LINE WILL RESULT IN EAST TO NORTHEAST WINDS 5 TO 10 KTS OVER MUCH OF
THE REGION THROUGH 12Z. AFTER 12Z...THE FRONT WILL BEGIN TO MOVE
EAST...BRINGING A BRIEF RETURN OF SOUTHERLY WINDS. AFTER
18Z...SURFACE LOW WILL BE CENTERED NEAR SHV...WHICH WILL RESULT IN
WINDS SHIFTING TO NORTH AND NORTHWEST OVER EAST TEXAS AND SOUTHWEST
ARKANSAS...GENERALLY 10 KTS OR LESS./44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 70 92 70 93 / 70 20 10 10 20
MLU 83 70 93 69 92 / 80 30 10 10 20
DEQ 85 65 93 67 94 / 70 10 0 10 20
TXK 84 68 93 68 94 / 90 10 0 10 20
ELD 83 67 93 68 93 / 80 20 10 10 20
TYR 89 70 93 73 94 / 90 10 10 10 20
GGG 87 70 92 71 93 / 90 20 10 10 20
LFK 86 72 93 73 94 / 70 30 10 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-018>022.
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151.
&&Hazardous weather outlook, Aug 12, 6:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT TUE AUG 12 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS MOST OF EAST TEXAS THIS MORNING...AND WILL SPREAD ACROSS MOST OF NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES POSSIBLE AT SOME LOCATIONS. PONDING OF WATER ON ROAD SURFACES...ESPECIALLY THOSE IN LOW LYING AREAS...COULD CAUSE HYDROPLANING...CAN BE EXPECTED WHEREVER HEAVY RAIN FALLS. MORE SIGNIFICANT FLOODING POSSIBLE ACROSS AREAS WHERE SEVERAL INCHES HAVE PREVIOUSLY FALLEN SINCE SUNDAY...WHERE THE GROUND IS ALREADY SATURATED. INCREASED RUNOFF WILL LEAD TO FLASH FLOODING. IN ADDITION TO FLOODING CONCERNS...A FEW OF THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF BUT DAMAGING WIND GUSTS...ESPECIALLY OVER LOUISIANA PORTIONS OF THE AREA. RAIN AND STORMS WILL BEGIN TO TAPER OFF BY LATER IN THE AFTERNOON FROM NORTHWEST TO SOUTHEAST...AS A COLD FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR....AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS AFTERNOON...BUT WILL LIKELY BE NEEDED LATE TONIGHT. VII
In the hours before
Local storm report, Aug 12, 3:32 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 AM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD 1 N BULLARD 32.16N 95.32W
08/12/2008 SMITH TX LAW ENFORCEMENT
U. S. HIGHWAY 69 FLOODED.
&&
JDLocal storm report, Aug 12, 4:06 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
08/12/2008 CHEROKEE TX LAW ENFORCEMENT
ROAD BARRICADED DUE TO HIGH WATER.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:49 AM CDT | Areal Flood Advisory | SHV | Jackson, Lincoln, Ouachita, Union | 116 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.